I've read some conflicting answers. I have medium to dark blue eyes with no brown flecks. Some answers I've read say your eyes can only turn brown if brown pigment already exists in the iris while others just say it can cause darkening. So I'm wondering in the worst case senario if I did experience a darkening of the iris would they most likely turn to brown? Hazel? Dark blue? Or could they become more speckled? Any input would be appreciated :)
Can Latisse Turn Blue Eyes with No Brown Flecks to Brown?
Doctor Answers 5
Latisse and eye color
Most of the doctors who prescribe Latisse have NEVER seen anyone's eye color change as a result. Nonetheless, every physician is compelled to warn prospective Latisse patients about this because this has rarely been seen when the same medicine was directly applied to the eye as an eye drop for glaucoma treatment. But almost certainly, much, much higher doses of the medicine was absorbed into the eye when used as an eye drop, compared to when it is applied to the skin of the upper eyelid using the accompanying applicator.
Have a question? Ask a doctor
No reported cases of Latisse turning blue eyes to brown
The required product labeling for Latisse, the only FDA-cleared product for growing eyelashes longer, darker, and fuller, states that there is a possibility of eye change color to brown. That is because a different formulation of the same product is used for glaucoma, where drops are placed directly into the eye. For people with green-hazel eyes there is a small risk of permanent change to brown. However, there are no confimed cases of eye color change with Latisse because it is not put into the eye.
Can Latisse turn blue eyes brown?
There is no evidence or research that indicates that blue eyes may turn brown with the use of Latisse. However, the question posed was whether or not bue eyes may turn a shade darker with Latisse. This would be very unlikely with the way in which Latisse is used outside of the eye. Also, blue eyes do not have the same melanin content as brown or brown-flecked eyes/irises which makes this reaction even more unlikely.
You might also like...
Latisse and eye color
Even though Latisse is the same medication as the glacoma eye drops bimatoprost, Latisse is not supposed to be applied into the eye.
Bimatoprost can potentially darken the iris, primarily of people that already have brown eyes, if applied into the eye. Usually people with blue eyes do not experience this phenomenon.
Latisse is to be applied to the upper eyelid right above the eyelashes. It can cause some irritation of the eyelid and result is slight darkening or mild redness of the area where it is applied, but there are no reports of it changing eye color.
Latisse Affecting Eye Color
There is no evidence to suggest that Latisse will change your eye color. The eye is exposed to a very small amount of Latisse even when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration. Over two million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation issues.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.